MAUDE Adverse Event Report: KARL STORZ SE & CO. KG NON OPTICAL FLEXIBLE AND SEMIRIGID BIOPSY FORCEPS; BIOPSY FORCEPS, 28 CM

KARL STORZ SE & CO. KG NON OPTICAL FLEXIBLE AND SEMIRIGID BIOPSY FORCEPS; BIOPSY FORCEPS, 28 CM
Model Number 27071ZJ
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the forceps broke while performing a stone rem.After the breakage the forceps could no longer be closed and therefore could not be removed from the bladder.The cystoscopy had to be converted to a laparotomy to remove the broken forceps from the bladder.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation:the product was returned on august 15,2024.The investigation of the product was completed on september 27,2024.The returned article and the information provided by the customer were examined.The customer states that the forceps broke while trying to remove a bladder stone.He was unable to close the forceps to remove it from the bladder.Upon examination of the article, it was confirmed that the joints at the distal end of the instrument are defective.The article in question is intended for sample excisions and is therefore not suitable for removing stones.The distal end features a sharp curette designed for tissue sampling and diagnostic purposes.Attempting to use this instrument to grasp harder objects than soft tissue will create excessive force on the jaws, draw rod and joints, which can cause the instrument to break.This defect is therefore due to incorrect use by the user.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
NON OPTICAL FLEXIBLE AND SEMIRIGID BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS, 28 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19962753
Report Number9610617-2024-00287
Device Sequence Number15636351
Product Code OCZ
UDI-Device Identifier04048551079133
UDI-Public04048551079133
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27071ZJ
Device Catalogue Number27071ZJ
Device Lot NumberRM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/15/2024
09/27/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/06/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown